MAUDE Adverse Event Report: ELEKTA SOLUTIONS AB VERSA HD; ACCELERATOR, LINEAR, MEDICAL,

ELEKTA SOLUTIONS AB VERSA HD; ACCELERATOR, LINEAR, MEDICAL,
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported a sf6 leakage.
 
Additional Manufacturer Narrative
H2 updated.H6 updated.H11 updated: the investigation was completed by conducting a thorough evaluation of the product and the reported information.The customer reported an sf6 leak of approx.0.1bar/day.It was discovered that the leak was coming from the water cooled waveguide load.An attempt was made to patch up the leak using an epoxy but after a week the customer stated that additional sf6 gas needed to be added to the system.Elekta have investigated how much sf6 loss is safe and the results are as follows: the system monitors sf6 pressure via a pressure switch in the waveguide.If the pressure drops below a specific threshold an inhibit would occur meaning that no clinical beams could be delivered.There would be no patient harm.The sf6 gas is contained within the service area behind the treatment room.Access to this area is via 'room doors 2' which are locked.The patient and the clinical user are not allowed to access the service area behind the treatment room at any time and air changes within the treatment room would dilute any leakage.Additionally, sf6 gas is significantly heavier than air, therefore any leaked gas would be at floor level which would reduce the risk of inhalation.There would be no patient or clinical user injury.If a service user is working on the system where an sf6 leak is present and is unaware of the leak there is a risk of inhalation and / or injury through contact with contaminants.Elekta conducted a risk assessment which concluded that the highest level of risk to a service user would be non-serious, which is low risk.The service user is instructed to wear the relevant p.P.E when carrying out any work on the sf6 system.If an sf6 leak does occur, the system monitors sf6 pressure via a pressure switch in the waveguide.If the pressure drops below a specific threshold an inhibit would occur meaning that the user can detect the issue and inform the service user - device protection function automatically detects hazardous situation.For a conventional linac the information regarding when to use ppe whilst handling sf6 or working in areas of the equipment containing sf6, along with the relevant warnings are detailed within "4513370 2093_14 elekta medical linear accelerator corrective maintenance manual following manual" first referenced in revision 07, dated 2019.The specified procedures for the safe handling of sf6 are detailed within "4513370 2093_14 elekta medical linear accelerator corrective maintenance manual - cooling, gas and vacuum systems - sections 4.3.1, 4.3.2, 5.2.1 & 6.10.1".For a mr-linac, the specified warnings for working with sf6 are detailed within "1530419_08 elekta unity installation part 2: setting to work manual, section 8.1 and 8.2." in addition, elekta has the following risk control measures (rcms) in place: emla1-3384 - the corrective maintenance manual (cmm) shall warn the service user of the hazard that dielectric gas (sf6) presents to both personnel and the environment.Emla1-3385 - the precise table maintenance manual shall contain a warning to check for the presence of sf6 before entering the ram pit.Emla1-3351 - the corrective maintenance manual shall contain information to the service user about preferential breakdown of dielectric gas.It shall include a warning not to smoke in the presence of sf6 gas and if pungent or unpleasant odours (like rotten eggs) or irritation of the nose, mouth or eyes occurs this indicates the presence of toxic gases.If detected: the room should be evacuated until the smell is no longer detectable.Gloves should be worn before handling any part of the rf system.Emla1-2830 - the pressurized rf system of the precise linac shall contain a hazardous materials warning label(s) (related to sf6), visible to the service user prior to handling the system.Emla1-2831 - user manuals that describe activities which require handling of the rf system shall contain a warning that ppe (gloves) must be used.Note: the rf system contains pressurized sf6.Mrl-33303 - instructions (service documentation, site planning guide) shall inform that sf6 gas is an asphyxiant which is heavier than air and can, therefore occupy open spaces, holes, or basement rooms.Mrl-33308 - instructions (service documentation) shall contain information about preferential breakdown of dielectric gas.It shall include a warning not to smoke in the presence of sf6 gas, and if pungent or unpleasant odours (like rotten eggs) or irritation of the nose, mouth or eyes occurs, this indicates the presence of toxic gases.If detected the room should be evacuated until the smell is no longer detectable.The root cause for the sf6 leakage was due to a faulty part (water cooled waveguide load).The faulty part was replaced on 27 may 2025 and there have been no further issues.

Brand Name
VERSA HD
Common Device Name
ACCELERATOR, LINEAR, MEDICAL,
Manufacturer (Section D)
ELEKTA SOLUTIONS AB
hagaplan 4
stockholm
sweden, 113 6 8
SW  113 68
Manufacturer (Section G)
ELEKTA SOLUTIONS AB
400 perimeter center terrace
suite 50
atlanta, ga 30346
UK   30346
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key21974631
Report Number3015232217-2025-00012
Device Sequence Number9188642
Product Code IYE
UDI-Device Identifier05060191071574
UDI-Public05060191071574
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K210500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown